MAUDE Adverse Event Report: ARTHREX, INC. SCORPION NEEDLE, KNEE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SCORPION NEEDLE, KNEE; ORTHOPEDIC MANUAL SURG INSTR
Model Number SCORPION NEEDLE, KNEE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an anterior cruciate ligament surgery the needle ar-12990n-1 (lot: 15320194) broke in the tool ar-12990 (lot: 15240934) on the first attempt to use it.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The reported event was confirmed as the visual evaluation of the received ar-12990n-1 with batch 15320194 noted that the distal end of the knee scorpion needle is broken off (see evaluation pictures 1 + 2).No broken pieces were returned for investigation.A functional test was not performed due to the damage to the device.The most likely cause of this condition was striking bone or using excessive force to pass the needle through fibrous/calcific tissue.The dfu-0392-sub-eo warns against the usages listed to help avoid needle breakage and potential patient injury.

Brand Name
SCORPION NEEDLE, KNEE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21996545
Report Number1220246-2025-01973
Device Sequence Number4312093
Product Code LXH
UDI-Device Identifier00888867266520
UDI-Public(01)00888867266520(11)240920(17)290831(10)15320194
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCORPION NEEDLE, KNEE
Device Catalogue NumberAR-12990N-1
Device Lot Number15320194
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown